MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230B-06
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The stapler 30 blue reload was analyzed, and the findings did not replicate or confirm the customer reported event.The reported event with the accessory could not be replicated nor confirmed.Upon visual inspection, the reload appeared to be unused and unfired.The reload was installed successfully with an in-house instrument when placed on an in-house system multiple time.Additional observation not reported by site: visual inspection was performed and the reload was found to have missing staples at the proximal end.Confirmed initial findings.Installation difficulties could not be replicated through in-house testing.It was observed that the reload was returned with missing staples.No damage to the cartridge material was observed.The reload was not fired.Based on the missing staples at the proximal end, it is likely that during the reload installation process the installation tool was not used or became separated from the reload body during the process.This likely resulted in improper alignment of the reload tail within the instrument channel.The cartridge is design to have its two halves inserted on either side of the knife track.However, if the alignment within the channel is incorrect or if extremely angles of insertion are used, interaction with the channel or knife track of the instrument may result in a partial deployment of proximal pushers.
 
Event or Problem Description
It was reported that during a da vinci-assisted appendectomy surgical procedure, the stapler 30 blue reload accessory did not load correctly onto a stapler.The procedure was completed with no reported injury.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22651966
Report Number2955842-2025-31813
Device Sequence Number18312192
Product Code GDW
UDI-Device Identifier10886874121914
UDI-Public(01)10886874121914(10)K11250220
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230B-06
Device Catalogue Number48230B
Device Lot NumberK11250220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2025
Initial Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown